Flash Flood, Washington
- When
- August 12, 6:00 PM MST to 9:00 PM MST
- Where
- Washington County, 5 mi WSW of Leeds
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -113.450
Campground flooded near Quail Creek...campers evacuated
More heavy rains in southwest Utah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
More heavy rains in southwest Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 12, 1:25 PM MST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 225 PM MDT FRI AUG 12 2005 .SYNOPSIS...DRIER AIR WILL CONTINUE TO SPREAD INTO CENTRAL UTAH THIS WEEKEND WHILE MOISTURE REMAINS IN PLACE ACROSS THE SOUTH. A WEAK COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH ON SATURDAY. && .DISCUSSION...HAVE SPENT THE ENTIRE EVENING DEALING WITH THUNDERSTORM COMPLEX OVER SW UT...SO NOTHING CHANGED IN FORECAST PACKAGE. STILL HAVE SOME VERY HEAVY RAIN FALLING ALONG LEADING EDGE OF COMPLEX IN WASHINGTON COUNTY. FLOODING WAS REPORTED FROM EARLIER CELLS NEAR LEEDS. AS OF 900 PM NW CORNER OF THE COUNTY IS GETTING HEAVY RAIN...BUT THREAT AREA IS LESS FLASH FLOOD PRONE NEAR ENTERPRISE DAMS...MORE VEGETATION...LESS REDROCK. WILL KEEP FLASH FLOOD WATCH GOING AT LEAST TILL 11 PM AND DECIDE AT THAT TIME WHETHER IT NEEDS TO BE EXTENDED...BUT GOOD CHANCE THIS COMPLEX WILL HAVE EVOLVED INTO STRATIFORM RAIN EVENT BY THEN. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH SOUTHERN UTAH THROUGH 11 PM WY...NONE. && DUNN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT FRI AUG 12 2005 UTZ012>021-131200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 337 PM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN UTAH .DAY ONE... TODAY FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND SOUTHERN UTAH. LOCAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS AND LOCALIZED FLASH FLOODING IS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE HIGHER TERRAIN OF SOUTHERN UTAH THROUGH THE WEEKEND...WITH A BETTER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY ACROSS CENTRAL AND SOUTHERN UTAH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cedar City radar (KICX), 68 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
3 flash flood, 1 hail. Local standard time, as filed.
Campground flooded near Quail Creek...campers evacuated
3 bridges washed out...est $4000 each to repair.
over 1.5" in one hour caused street flooding as well as minor damage to some basements. No damage est given.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468975, 5468976, 5468973, 5468974.